69.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Herceptin - Weight Gain Anyone!!!!!

12 REPLIES 12
Guest user
Not applicable

Re: Herceptin - Weight Gain Anyone!!!!!

Hi,

Just shows how different we all are. I am trying hard to put weight back on after chemo and herceptin.

E

Fluffy_Chick
Member

Re: Herceptin - Weight Gain Anyone!!!!!

It's so nice to know I am not alone, thank you.
Like a lot of you I feel tired but I think I am putting so much energy into working full time and getting that right so no-one thinks I am not capable that sometimes I just need a day in bed to recharge.
People say I need to be easier on myself but that's hard when I know I need to reduce my BMI and exercise daily...
Thanks for all your comments xx

Guest user
Not applicable

Re: Herceptin - Weight Gain Anyone!!!!!

ive gained a stone and impossible to shift it. but at least the gain is stable now.

ChoccieMuffin
Member

Re: Herceptin - Weight Gain Anyone!!!!!

I'm rubbish at searching on this site! Perhaps someone who contributed to the metformin discussion could help by bumping?

pumpkin69
Member

Re: Herceptin - Weight Gain Anyone!!!!!

Hi All, same problem, over a stone after initial diagnoses 4 years ago which I was never able to shift, another ten pounds and still gaining since secondery treatment started in april. Now on weekly paclitaxol/herceptin, who knows how much that'll add!!

Choccie can you tell me how to find the threads on metformin please?(interested) tried searching but couldn't find them.

Pumpkin x

ChoccieMuffin
Member

Re: Herceptin - Weight Gain Anyone!!!!!

If you're also on Tamoxifen or AIs, they can "help" put weight on as well, so we're being shot from all sides. I've managed to lose the stone of chemo weight I put on, but that was through stress, not something I'd recommend!

I'm considering speaking to my onc about Metformin again... (search for Metformin threads on here and you'll see what I'm on about.)

emmy
Member

Re: Herceptin - Weight Gain Anyone!!!!!

Funny thing that no one mentioned tiredness with Herceptin but I still have 'can't be bothered days' which is so unlike me that it makes me quite frustrated and angry! Not quite the hit the wall feeling of chemo but so,so tired .The weight thing doesn't help and having to buy bigger size clothes is so depressing, just wish I could get enthusiastic like I used to about shopping but too knackered to enjoy that now, and trying to find things to wear that hide 'that lovely middle!' isn't any fun is it? I was also warned by my pharmacist that Arimidex can cause weakness of the bladder! Lovely so now I do have some hair I now feel fat , tired and scared to travel without making sure there are loos everywhere!! Yep it's defo the gift that keeps on giving.

Nottsgal
Member

Re: Herceptin - Weight Gain Anyone!!!!!

Yep, I'm in the same situation. I was already overweight before dx and put on spare tyres around my middle during chemo. I exercised some of it off after RADS but since I started on herceptin I have very little energy. I'm not eating more, but my weight, and particularly tummy size is creeping up. V depressing, especially as I worry I'll be refused a recon when the time comes because of being overweight.

Guest user
Not applicable

Re: Herceptin - Weight Gain Anyone!!!!!

I started putting on weight when I started chemo. I am almost to the end and 12th Herception but also on Femara and now Arimidex for a couple of months. I was told there is an average weight gain of 5kgs on the A/I's. I was overweight to begin with but its annoying putting more on when you know you should be losing weight to optimise your chances of survival and a lot of mine is around my middle
Also have had joint problems on Arimidex(and Femara) knee, hip, lower back, ankles, knees.....so exercising is that much more challenging and I realise I need to swim or do aquaerobics to limit the impact. I think its worse since I switched to Arimidex but am waiting to see what happens when I finish Herception or it gets too confusing.
One day this week I just couldnt be bothered to get out of bed so I didnt! Feeling good 5 days on so maybe that day in bed was just the thing.

Guest user
Not applicable

Re: Herceptin - Weight Gain Anyone!!!!!

Hi,I too can relate to this, it is a known side effect of herceptin. I have always been a slim size 8 with a neat waist, but a year of herceptin and chemo induced menopause has put paid to that!!
I am told after a while ones body settles down

Carole

emmy
Member

Re: Herceptin - Weight Gain Anyone!!!!!

I can relate to this! I put on a stone whilst on chemo and have just had my no 6 Herceptin last week. I went to buy myself some new jeans and tops today as all mine seem to be so tight they are uncomfortable was in tears being 5ft and now size 16 !! I was a steady 10/12 all my life ( now aged 58)then went to 14 with chemo now this! It is quite depressing and have no idea what the answer is , though after today am going to join my local gym next week. I do eat sensibly and just for a few days after my treatment find my tummy hurts so I don't eat much so can only put it down to my Herceptin or Arimidex which I have been taking for 3 months! Oh joy I do feel for you and don't have any answers but at least know you are not alone! As for the tiredness I swear someone sneaks sand into my limbs some days so I feel so tired I can't do much! hence the gym thing , fingers crossed it will help at least if I put on weight I will be fit!!

Hugs Emz

Janet_BCC
Member

Re: Herceptin - Weight Gain Anyone!!!!!

Dear Fluffy chick,

I have moved this post for you. I am sure you will now get some support from other forum members

Very best wishes

Janet
BCC facilitator

Fluffy_Chick
Member

Herceptin - Weight Gain Anyone!!!!!

Hello

Are there any HER2 ladies out there who are struggling to loose weight!!
I started herceptin in Jan this year and have just had number 11 of 18. Last year I had chemo, mastectomy and then rads.
For the last couple of months I have been eating healthily and trying to exercise more but the weight is not shifting,why???
I am also tired but this is nowhere near as bad as it was. Also have a real niggling lower backache on the same side as mx, have been told it's muscular and sometimes my whole pelvic area feels stiff.
Any thoughts on this anyone please...
Many many thanks x